Alert archive / Vermont / Flash Flood Warnings in 1998
Flash Flood Warning 124, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 1, 1998, 5:31 PM EDT for Lamoille County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1998, 5:31 PM EDT (21:31 UTC)
- Expired
- Jul 1, 1998, 8:05 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Lamoille County, VT
The radar
The Burlington radar (KCXX), 43 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 012135 FFWBTV VTC015-020005- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 531 PM EDT WED JUL 1 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR... LAMOILLE COUNTY IN NORTH CENTRAL VERMONT * UNTIL 805 PM EDT * AT 530 PM EDT...SWOLLEN RIVERS THROUGHOUT THE COUNTY WILL CONTINUE TO RISE THROUGH THIS EVENING AND FLOODING IS LIKELY. THE LAMOILLE RIVER WILL APPROACH OR EXCEED FLOOD STAGE AT LOW LYING AREAS. IF YOU LIVE ALONG ANY RIVER OR STREAM BE ALERT FOR RISING WATER. DO NOT DRIVE YOUR VEHICLE INTO FLOODED AREAS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED AND YOU SHOULD SEEK HIGHER GROUND. HOGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:16 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 1, 2:16 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 215 AM EDT WED JUL 1 1998 SERIOUS FLOODING OCCURRING ACROSS MANY AREAS OF OUR CWA THIS AFTERNOON. SEVERAL FLOOD/FLASH FLOOD WARNINGS IN EFFECT AND WILL CONTINUE IN EFFECT INTO THE EVENING HOURS. SATELLITE AND RADAR TRENDS INDICATE THAT THE HEAVIEST RAIN HAS NOW SHIFTED TO THE EAST OF THE CHAMPLAIN VALLEY AS STRONG S/WV CONTINUES TO MOVE EAST ACROSS THE AREA. EXPECT THINGS TO FINALLY START WINDING DOWN THIS EVENING AS AXIS OF UPPER LEVEL TROF CONTINUES TO MOVE EAST OF THE REGION. SOME LINGERING -SHRA INTO TONIGHT IN NORTHWEST FLOW. WE GET TO FINALLY DRY THINGS OUT ON THURSDAY AS UPPER TROF PUSHES WELL EAST OF THE REGION. HOW(EVER THERE WILL PROBABLY BE A GOOD DEAL OF CU/SC DEVELOPMENT WITH MOIST GROUND...COOL TEMPS ALOFT. THE DRY WEATHER SHOULD THEN CONTINUE THROUGH FRIDAY. FWC TEMPS LOOK REASONABLE THROUGH THE PERIOD. TD
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:23 AM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Orange, Washington | 5 hr |
| Jul 1, 10:34 AM EDT | Flash Flood Warning | BTV | Grand Isle | 4 hr |
| Jul 1, 11:33 AM EDT | Flash Flood Warning | BTV | Franklin, Lamoille | 6 hr |
| Jul 1, 12:12 PM EDT | Flash Flood Warning | BTV | Caledonia | 8 hr |
| Jul 1, 1:20 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Orange, Washington | 7 hr |
| Jul 1, 2:41 PM EDT | Flash Flood Warning | BTV | Essex, Orleans | 5 hr |
Nearby
Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.